We’d Love To help

Reach out to us we will get back to you

Preferable Time to Call

GDRX Logo

Discovering How to Increase Libido While on Antidepressants

Photo of author
Published
Updated
Written by- Julian Carter
0
(0)

Libido is the sexual desire or drive of an individual which is important for a healthy and satisfying sex life. 

However, antidepressants may sometimes cause changes in libido and sexual function. 

Many individuals on antidepressants may experience reduced sexual desire.

So, how to increase libido while on antidepressants?

Let us explore more about the effects of antidepressants on libido and tips to help with the problem.

Can antidepressants affect libido

Antidepressant medications are used to manage various mental health conditions.

These medications may cause changes in libido and other sexual dysfunctions by affecting hormones like serotonin, dopamine, and norepinephrine.

The main types of antidepressants are:

  • Tricyclic Antidepressants (TCAs)
  • Selective Serotonin Reuptake Inhibitors (SSRIs)
  • Serotonin-Norepinephrine Reuptake Inhibitors (SNRIs)
  • Monoamine Oxidase Inhibitors (MAOIs)
  • Atypical antidepressants

A study states that SSRIs may cause sexual side effects like decreased libido, difficulty in orgasm, Erectile Dysfunction (ED), or delayed ejaculation.

Other antidepressants can also have similar side effects on an individual’s sexual response. 

One can consult a doctor for prescription ED medicines like Viagra, Cialis, etc, to help with the problem.

Order Now
Rediscover your sexual wellness- try Cialis 20mg and Kamagra Gold 100mg to have more enjoyable sex with your partner today!

How to increase libido while on antidepressants

The common use of antidepressant medications can impact libido and sexual satisfaction in an individual. 

However, some tips can help in reducing the side effects of these medications on sexual health. 

These tips include open communication, dose adjustment, lifestyle changes, and more.

Let us explore the above tips in detail to help with enhancing libido.

Open communication

A woman consulting a doctorSource: dulvet
open communication with doctor

Have open and honest communication with your partner if you are experiencing low libido due to antidepressants.

Discussing desires, boundaries, and fantasies helps in building a supportive and understanding relationship.

Partners may try intimacy techniques like foreplay or new sex positions. 

One should also consult a doctor if they’re facing side effects from any medication.

Medication adjustment

Changing the dosage of an antidepressant may help reduce sexual side effects while still giving the required mental health benefits.

Some individuals may try adding a medication like Bupropion to balance the sexual side effects of other antidepressants. 
Research states that Bupropion may reduce negative impacts on sexual function and further even increase libido.

Individuals can also pair their antidepressants with Sexual Dysfunction medication like ED medicines for men and Lovegra for women.

Try to adjust the timing of the antidepressant medication. One can take antidepressants before or after sexual activities.

Warning:
Do not self-medicate. Always consult a doctor before taking any medicine to avoid side effects.

Lifestyle changes

man runningSource: bunyaritklinsukhonphotos
Exercising regularly

Making some good lifestyle changes may help enhance libido and reduce mental concerns.

One may include food items with aphrodisiac properties in their diet to help with low libido.

A study states that aphrodisiac food items are strawberries, raw oysters, chocolate, coffee, and honey.

Regular exercise may also help support mental health and improve blood circulation and hormone levels. This can have a positive effect on libido.

However, getting proper sleep is equally important, as sleep deprivation may lead to low libido.

A review states that lack of proper sleep may reduce testosterone levels which can negatively impact libido in men.

Additionally, research states that sleep deprivation may cause low libido in women.

Fact:
An aphrodisiac is a substance or food that enhances sexual desire or arousal when consumed.

Therapy

Many psychological factors like stress, Anxiety, and Depression may affect an individual’s libido.

Therapy may help address the above psychological factors and enhance libido.

Sex therapy may help individuals identify negative thoughts or relationship issues impacting their sexual desire while taking antidepressants. 

Open communication with a therapist may help with the sexual side effects of antidepressants and improve sexual well-being.

A meta-analysis states that Mindfulness-Based Therapy (MBT) can help with stress, Anxiety, and Depression. 

Enhance sexual desire with female Viagra from GoodRXMedicine. Try Lovegra 100mg now.

Conclusion

Libido or sexual desire is important for an individual’s healthy sexual function.

However, antidepressants may sometimes lead to problems like low libido and Sexual Dysfunction by affecting the hormones.

Antidepressant medications are commonly used for many mental health conditions.

So, how to increase libido while on antidepressants?

Some tips that may help with the problem include open communication, dose adjustment, lifestyle changes, and therapy.

Frequently Asked Questions

What to do when antidepressants affect libido?

Antidepressants may sometimes be responsible for problems like low libido and Sexual Dysfunction. Some tips that may help include open communication, dose adjustment, lifestyle changes, and therapy.

Is low libido from antidepressants permanent?

No, low libido from antidepressants is not permanent, and not everyone may experience it. However, antidepressants may affect the hormones like serotonin, dopamine, and norepinephrine in some people. This can cause the problem of low libido. Consult a doctor if low libido is affecting your sex life

Which antidepressants cause low libido?

Common antidepressants like SSRIs and SNRIs may cause problems like decreased libido, difficulty in orgasm, or Erectile Dysfunction (ED). Consult a doctor to adjust the dosage or alternate medications if antidepressants are causing libido problems.

Can one take Viagra with antidepressants?

Yes, one may take Viagra with antidepressants, as antidepressants may sometimes cause Erectile Dysfunction as a side effect. However, consult a doctor before taking Viagra or any other medicine with antidepressants.

Can I adjust my antidepressant dosage without medical advice?

No, do not adjust antidepressant dosage without medical advice, as it may cause unwanted side effects. Consult a doctor for an alternative medication or change the dosage if the current antidepressant dose is not working for you.

Citations:
When referencing outside resources, GoodrxMedicine always provides full citations. To learn more about the measures we use to maintain the quality of our content, please review ourContent Information Policy.

How useful was this post?

Click on a star to rate it!

Average rating 0 / 5. Vote count: 0

No votes so far! Be the first to rate this post.